PuSH - Publikationsserver des Helmholtz Zentrums München

Johannes, F.* ; Colomé-Tatché, M.

Quantitative epigenetics through epigenomic perturbation of isogenic lines.

Genetics 188, 215-227 (2011)
Verlagsversion DOI
Free by publisher
Open Access Green möglich sobald Postprint bei der ZB eingereicht worden ist.
Interindividual differences in chromatin states at a locus (epialleles) can result in gene expression changes that are sometimes transmitted across generations. In this way, they can contribute to heritable phenotypic variation in natural and experimental populations independent of DNA sequence. Recent molecular evidence shows that epialleles often display high levels of transgenerational instability. This property gives rise to a dynamic dimension in phenotypic inheritance. To be able to incorporate these non-Mendelian features into quantitative genetic models, it is necessary to study the induction and the transgenerational behavior of epialleles in controlled settings. Here we outline a general experimental approach for achieving this using crosses of epigenomically perturbed isogenic lines in mammalian and plant species. We develop a theoretical description of such crosses and model the relationship between epiallelic instability, recombination, parent-of-origin effects, as well as transgressive segregation and their joint impact on phenotypic variation across generations. In the limiting case of fully stable epialleles our approach reduces to the classical theory of experimental line crosses and thus illustrates a fundamental continuity between genetic and epigenetic inheritance. We consider data from a panel of Arabidopsis epigenetic recombinant inbred lines and explore estimates of the number of quantitative trait loci for plant height that resulted from a manipulation of DNA methylation levels in one of the two isogenic founder strains.
Altmetric
Weitere Metriken?
Zusatzinfos bearbeiten [➜Einloggen]
Publikationstyp Artikel: Journalartikel
Dokumenttyp Wissenschaftlicher Artikel
ISSN (print) / ISBN 0016-6731
e-ISSN 0016-6731
Zeitschrift Genetics
Quellenangaben Band: 188, Heft: 1, Seiten: 215-227 Artikelnummer: , Supplement: ,
Verlag Genetics Society of America
Begutachtungsstatus Peer reviewed